MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23813
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user attempted to perform sbs to place the stents in the hilar bile duct.He advanced two delivery systems of zilbs-635-8-10 at the target site and he pulled the handle to deploy the stent in the left bile duct first.However the stent was not deployed at all even the handle was completely pulled.The user found the handle and the cannula with the hub moved freely but the stent was still not deployed at all.He gave up on using this device for sbs and placed zilbs-635-8-8 as sis instead to complete the procedure.Lab evaluation 03 may 2022.Visual inspection: red safety lock not returned,and outer sheath is separated approx.28,5cm from the distal end.Functional inspection: device flushed with no issues, 0.035 inch wire guide passed with no issues, and stent would not deploy from the outer sheath.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Pma/510(k) # k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Pma/510(k) # k163018.Device evaluation: the zilbs-635-8-10 device of lot number c1746424 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on 03 may 2022.On evaluation of the device separation was observed on the outer sheath approximately 28.5cm from the distal end.The red safety lock was not returned.The device flushed as expected and a 0.035-inch wire guide passed without issue.The stent would not deploy from the outer sheath.Document review: prior to distribution all zilbs-635-8-10 devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for zilbs-635-8-10 of lot number c1746424 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date there is no evidence to suggest that there are any manufacturing issues associated with lot number c1746424.There is no evidence to suggest the user did not follow the instructions for use (ifu0065-3).The japanese packaging insert c-es1207m03 supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the patient`s anatomy compressing the flexor making stent release difficult.It is known that the target location was the hilar bile duct.Although it is stated that the physician did not experience any resistance while advancing the device it is possible that the angle/ position of the device in the hilar bile duct could have applied pressure which could have contributed to the separation of the outer sheath.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report are being submitted due to the completion of the investigation.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND
holstein campus kiel
arnold- keller str- 3
limerick
Manufacturer Contact
sinead o'leary
holstein campus kiel
arnold- keller str- 3
limerick 
MDR Report Key14337822
Report Number3001845648-2022-00269
Device Sequence Number14786621
Product Code FGE
UDI-Device Identifier10827002238135
UDI-Public(01)10827002238135(17)230724(10)C1746424
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2023
Device Model NumberG23813
Device Catalogue NumberZILBS-635-8-10
Device Lot NumberC1746424
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/11/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer04/12/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown